Itchmo Forums for Cats & Dogs Brought to you by Itchmo: Essential news, humor and info for cats, dogs and pet owners.
September 20, 2019, 05:17:51 PM *
Welcome, Guest. Please login or register.

Login with username, password and session length
News:
 
   Home   Help Search Login Register  

Go To Itchmo.com: Read the latest cat, dog and pet news, pet food recall info, product reviews and more — updated daily.


Pages: [1]
  Print  
Author Topic: Mia has a bald patch right above her eye  (Read 3476 times)
0 Members and 1 Guest are viewing this topic.
ranger
Hero Member
*****
Posts: 1593



« on: January 05, 2012, 11:00:22 AM »

I'm not sure what to do, it is very bald.  I can't see any kind of mark there and I'm not sure how long it been there, I just really noticed it last night.

She has been on tapazole for a couple of weeks now (current dose 1.5 twice a day) and isn't eating very well.  I don't think the fur thing is related.

I'm going to leave my vet a message but she only has appointments on Mondays.  I'm wondering if I should try to get an appointment with a dermatologist or just regular vet?

Any advise?

Thanks
Logged
Sandi K
Hero Member
*****
Posts: 7365


« Reply #1 on: January 05, 2012, 12:00:28 PM »

Is she on the ear gel form?  I really cant remember but I was sort of thinking that Tapazole can cause some hair loss?  Maybe the folks who are on the hyper-t forum might know more.  I think its a good idea to talk to your vet though.  If your vet isnt working today is there a back-up vet at the same clinic you could talk to?
Logged
catbird
Administrator
Hero Member
*****
Posts: 9410


Never underestimate the power of crazy cat ladies!


WWW
« Reply #2 on: January 05, 2012, 12:19:23 PM »

I'm a member of the hyperT forum.  This is very likely to be a reaction to the Tapazole.  It's one of the more common adverse reactions.

Is the 1.5 twice a day 1.5 mg?  Or 1 and a half pills?

Logged

The problem with cats is that they get the exact same look on their face whether they see a moth or an axe-murderer--Paula Poundstone
ranger
Hero Member
*****
Posts: 1593



« Reply #3 on: January 05, 2012, 12:36:36 PM »

Sorry I meant 1.25 mg twice a day, I'm so crazy here at work.  Catbird should I call the vet hospital?  What I mean is this a serious reaction?  Socks never lost any fur.  Mia is on the pills, I'm crushing them in baby food which is the only food she is eating with any consistancy. Another worry she's not eating enought to maintain weight.

I've been reading the two current hypert threads, not much time to log in and post.

Thanks again.
Logged
catbird
Administrator
Hero Member
*****
Posts: 9410


Never underestimate the power of crazy cat ladies!


WWW
« Reply #4 on: January 05, 2012, 12:40:12 PM »

She's on a good low starter dose.  It's not any emergency, but you should let your vet office know.  They will probably tell you to stop the med.
Logged

The problem with cats is that they get the exact same look on their face whether they see a moth or an axe-murderer--Paula Poundstone
catbird
Administrator
Hero Member
*****
Posts: 9410


Never underestimate the power of crazy cat ladies!


WWW
« Reply #5 on: January 05, 2012, 01:20:56 PM »

I'd also add that I have found the info on the Yahoo hyperT group very very helpful; if you join and ask questions, they can give you a lot of good advice about treatments that may work for Mia if she can't tolerate the Tapazole.

Here's a link:

http://pets.groups.yahoo.com/group/feline-hyperT/

You have to join to be able to read the posts; it's members-only.

Good luck.  I know how hard it is to deal with hyperT sometimes.
Logged

The problem with cats is that they get the exact same look on their face whether they see a moth or an axe-murderer--Paula Poundstone
lesliek
Hero Member
*****
Posts: 11116


Trooper,Remy & Fragile


« Reply #6 on: January 05, 2012, 04:23:11 PM »

Punkin had trouble with the pills, hair loss, bleeding gums & fever. He's been fine with the ear gel though. I  2nd the HyperT forum, I read but haven't posted.
Logged

"the world's most inept extortionist"
catwoods
Hero Member
*****
Posts: 6797



« Reply #7 on: January 07, 2012, 02:41:31 PM »

Hopefully an adjustment in the medicine will help Mia with the hair loss. Sending many wishes for success!
Logged
Mandycat
Hero Member
*****
Posts: 5607


« Reply #8 on: January 07, 2012, 10:23:38 PM »

Usually if there is hair loss from the methimazole, it would be caused by scratching the area.  Have you noticed her scratching?  It is more common for the itching that causes the scratching to be on the side of the face.  However, I suppose it could also occur around the eyes.  I would watch her carefully and see if she seems to be experiencing any itching in the area.  The haircoat generally can get a little unkempt looking and heavy shedding can occur in some cats from the hyper-T itself.  Watch for the itching because that is the clue that it might be the methimazole.  The oral methimazole can decrease appetite in some cats since GI symptoms are the most common side effect.  If she can't tolerate the oral med, you might want to try the transdermal gel.  It seldom causes the GI upset since it is applied to the ears and bypasses the stomache.  How was her appetite prior to starting the methimazole? What was Mia's T4 test result at diagnosis?  I am happy that your vet started her on the low dose as it does usually avoid the side effects by starting with a low dose and increasing it slowly after retesting.  You said she has been taking the medication for a couple of weeks now.  When are you due for a retest of the T4?  It is recommended that the retest be done after 3 weeks on the medication.       
Logged
catbird
Administrator
Hero Member
*****
Posts: 9410


Never underestimate the power of crazy cat ladies!


WWW
« Reply #9 on: January 12, 2012, 03:15:23 PM »

I have just remembered that FeBart infection can cause bald/crusty places right on the eyelid.  Was this on the eyelid or higher up?  And how did this turn out?
Logged

The problem with cats is that they get the exact same look on their face whether they see a moth or an axe-murderer--Paula Poundstone
ranger
Hero Member
*****
Posts: 1593



« Reply #10 on: January 13, 2012, 05:05:04 AM »

There is no crusting but it is right above the eye.  I did take her to the vet and she went out back to see what the other vets thought.  Everyone thought not connected to the meds and it seems the same to me still.  I guess I could save some money if I didn't panic about my seniors.

As an aside one of the vets thought Mia was Socks and said she said well you can guess what she said.  I wish that conversation had not been repeated to me since I'm still having a hard time with losing her.

Anyway I guess I'll just wait and see if there is a change with the bald spot and she will have her next blood test in a couple of weeks.

Thanks for asking.
Logged
Sandi K
Hero Member
*****
Posts: 7365


« Reply #11 on: January 13, 2012, 11:57:44 AM »

Aaaww ranger, {{{{hugs}}}}
Logged
Pages: [1]
  Print  
 
Jump to:  

Copyright 2007 Itchmo.com: Read the latest cat, dog and pet news, pet food recall info, product reviews and more — updated daily.
Powered by SMF 1.1.21 | SMF © 2015, Simple Machines | Sitemap